Hail, Haskell
- When
- June 17, 6:00 PM CST
- Where
- Haskell County, 11 mi SSE of Haskell
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.017, -99.683
17 hail, 6 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 17, 5:11 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 611 PM CDT SAT JUN 17 2006 .AVIATION... SCATTERED STORMS WILL DEVELOP ACROSS MUCH OF WEST CENTRAL TEXAS THIS EVENING...EVENTUALLY BECOMING A COMPLEX OF STORMS BY 18/06Z. STORMS WILL MOVE SOUTHEAST ACROSS WEST CENTRAL TEXAS TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND WIND GUSTS GREATER THAN 50 KNOTS. && .PREV DISCUSSION... (ISSUED 230 PM CDT SAT JUN 17 2006) SHORT TERM... WATER VAPOR SATELLITE LOOP SHOWING UPPER LOW MOVING EASTWARD ACROSS KANSAS AND NEBRASKA THIS AFTERNOON WITH A TRAILING SHORTWAVE MOVING ACROSS NORTHWEST TEXAS. NUMEROUS BOUNDARIES ACROSS THE AREA TODAY WITH OUTFLOWS FROM PREVIOUS STORMS LAST NIGHT ACROSS THE BIG COUNTRY AND CONCHO VALLEY AND A DRYLINE FURTHER WEST TO THE WEST OF LUBBOCK AND MIDLAND. SEVERE WATCH ALREADY IN EFFECT THIS AFTERNOON ACROSS MUCH OF WEST CENTRAL TEXAS WITH STORMS ALREADY FORMING FROM CHILDRESS INTO SOUTHWEST OKLAHOMA. EXPECT TO SEE STORMS DEVELOP FURTHER SOUTH TOWARD THE BIG COUNTRY AS THE AFTERNOON WEARS ON AS INSTABILITY CONTINUING TO INCREASE WITH LITTLE CAP. RADAR SHOWING ONE OUTFLOW BOUNDARY JUST WEST OF THE AREA FROM BIG SPRING TO NEAR SEYMOUR WHICH WILL LIKELY BE THE FOCUS FOR STORMS IN THE NEXT HOUR OR TWO. SHEAR NOT QUITE AS STRONG AS YESTERDAY...BUT STILL GOOD ENOUGH AND WITH CAPE VALUES OVER 2K TO 3K...EXPECT SOME SEVERE STORMS WITH HAIL AND HIGH WINDS THE MAIN THREAT. EXPECT TO SEE MUCH THE SAME SCENARIO AS LAST NIGHT WITH AFTERNOON/EVENING STORMS MAINLY ACROSS THE BIG COUNTRY...THEN ANOTHER OVERNIGHT MESOSCALE CONVECTIVE SYSTEM AS THE LOW LEVEL JET KICKS UP OVERNIGHT. HAVE INCREASED PRECIP CHANCES TONIGHT OVER THE EASTERN COUNTIES BASED ON THIS SCENARIO. STORMS SHOULD EXIT THE AREA DURING THE MORNING SUNDAY...LEAVING PARTLY CLOUDY SKIES AND WARM TEMPERATURES FOR FATHERS DAY. LONG TERM... UPPER RIDGE STARTS TO BUILD BACK IN SUNDAY AND MONDAY WITH A WEAK INVERTED TROUGH OVER THE TEXAS COAST. THE EARLY PART OF THE WORK WEEK SHOULD BE WARM AND DRY...BUT WILL HAVE TO WATCH LATER IN THE WEEK AS GFS BRINGS THE INVERTED TROUGH WESTWARD ACROSS SOUTHWEST TEXAS. THIS COULD BRING A SLIGHT CHANCE OF RAIN FOR THE SOUTHERN COUNTIES FROM NEAR JUNCTION TO OZONA FOR WEDNESDAY AND THURSDAY. INTRODUCED SLIGHT CHANCE OF PRECIP AND SLIGHTLY COOLER TEMPERATURES FOR FAR SOUTHERN COUNTIES AT THIS POINT. FOR THE REST OF THE AREA...SHOULD STAY WARM AND DRY THROUGH THE END OF THE WEEK. && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM SATURDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER... HASKELL...IRION...JONES...MASON...MCCULLOCH...MENARD...NOLAN... RUNNELS...SAN SABA...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON...AND TOM GREEN. && 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 205 PM CDT SAT JUN 17 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 205 PM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. A THUNDERSTORM COMPLEX WILL LIKELY DEVELOP THIS AFTERNOON IN THE BIG COUNTRY...THEN MOVE SOUTHEAST OR SOUTH INTO THE CONCHO VALLEY AND HEARTLAND LATE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
The Dyess AFB radar (KDYX), 67 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
17 hail, 6 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Numerous county roads were flooded in eastern portion of the county.
Strong thunderstorm winds damaged the school in Eula and several houses around the community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513920, 5513921, 5513922, 5513923, 5513924, 5513925, 5513926, 5513927, 5513928, 5513929, 5513931, 5513930, 5513932, 5513993, 5513994, 5513995, 5513996, 5513997, 5513998, 5513999, 5514000, 5514001, 5514002, 5514003.